PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What will happen if your mania occurs while you are on maintenance therapy for bipolar disorder?

ANSWER

If mania occurs while you are on maintenance therapy, your doctor may simply change your medication dose. Or you may start taking an antipsychotic drug or a second mood stabilizer to lessen symptoms. Also antidepressants should usually be discontinued while someone is manic, because they can worsen the symptoms of mania.

From: Bipolar Disorder Treatment Overview WebMD Medical Reference

SOURCES:

National Institute of Mental Health: "Step-BD Womens Studies." 

Massachusetts General Hospital Bipolar Clinic & Research Program. 

MedicineNet: "Bipolar Disorder (Mania)." 

American Psychiatric Association: "Practice Guideline for the Treatment of Patients With Bipolar Disorder."

Sonovion Pharmaceuticals, Inc.

Reviewed by Smitha Bhandari on November 08, 2017

SOURCES:

National Institute of Mental Health: "Step-BD Womens Studies." 

Massachusetts General Hospital Bipolar Clinic & Research Program. 

MedicineNet: "Bipolar Disorder (Mania)." 

American Psychiatric Association: "Practice Guideline for the Treatment of Patients With Bipolar Disorder."

Sonovion Pharmaceuticals, Inc.

Reviewed by Smitha Bhandari on November 08, 2017

NEXT QUESTION:

What non-drug treatments can help with treating bipolar disorder?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: